MAUDE Adverse Event Report: BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER

BIOSENSE WEBSTER INC THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER; CARDIAC ABLATION PERCUTANEOUS CATHETER
Catalog Number D132702
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 02/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the product was not returned for analysis, no product failure analysis can be conducted and no determination of possible contributing factors could be made.As such, the investigation will be closed.If the complaint device is received in the future we will reopen the complaint and perform the investigation as appropriate.A manufacturing record evaluation was performed for the finished device and no non-conformances was found during the review.(b)(4).
 
Event or Problem Description
It was reported that a male patient underwent an atrial fibrillation (afib) ablation procedure with a thermocool smart touch bidirectional (stsf) catheter and suffered cardiac tamponade requiring pericardiocentesis.During ablation phase near the end of the procedure, the patient¿s blood pressure dropped slightly.Cardiac tamponade was confirmed by intracardiac echo (ice).Pericardiocentesis was performed to remove an unspecified amount of fluid from the pericardium.Pericardial drain was left in place.The patient was reported to be in stable condition after pericardial drainage.Extended hospitalization was required as a result of the event.Patient¿s outcome was fully recovered.Physician¿s causality opinion is unknown.No error messages were observed on any bwi equipment during the procedure.Transseptal puncture was performed with an unknown transseptal needle.There was no evidence of steam pop during the ablation.The irrigation was set within standard settings for stsf.The force visualization features used included graph, dashboard, vector and visitag.The parameters for stability used with the visitag module were 4mm/4seconds respiratory gated.No additional filter was used with the visitag.The color option used prospectively was force.

Brand Name
THERMOCOOL® SMART TOUCH¿ BI-DIRECTIONAL NAVIGATION CATHETER
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
33 technology drive
irvine CA 92618
MDR Report Key8418878
Report Number2029046-2019-02801
Device Sequence Number13831965
Product Code LPB
UDI-Device Identifier10846835009170
UDI-Public10846835009170
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P030031/S053
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2019
Device Catalogue NumberD132702
Device Lot Number30039477M
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/18/2019
Initial Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;